Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Has it been found that Crix causes Testosterone levels to drop?
Jul 31, 2000

Hi, I have been HIV+ since 1996, once I found out I was HIV+, I got treatment right away. My viral load is below 50 and my T cells stay around 500. I am 6'4" tall and currently weigh 143lbs. The most I have ever weighed had been 163lbs. My average weight is 150 to 155lbs. I am a small-framed person. I am the type of person who eats throughout the day. Never have been interested in a real large meal at once. I was told by a Doctor that taking Crix can cause a drop in Testosterone levels causing the weight loss, loss of libido, loss of appetite, etc.. I mentioned it to my Doctor and my Doctor went ahead and wrote up a RX for blood work for a Testosterone blood panel test. (I had been tested before regarding the Test. level, and it was normal about 8yrs ago.) The test result came back with my Test. level being 16.1. My Doctor is going to have me come into the office and get injection of Testosterone Enanthale 200mg q2wks. So, my question is, has it been proven/studied that Crix. causes there to be a decrease in Testosterone levels, or could this just be the toll that the epiv., zer., and crix. could be causing?

Response from Dr. Fisher

NO NO NO...it is not the testosterone, but the HIV. We knew about testosterone deficiency years before we ever even dreamed of protease inhibitors. First report was by Dobs from Baltimore in 1988! And it was very common.

I do agree with the treatment.

Alvan Fisher, M.D.


Previous
White rice as a treatment for diarrhea
Next
Reply to boiling water - AF

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement